MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-70/I20-30
Medical Device Problem Codes Partial Blockage (1065); Leak/Splash (1354); Material Puncture/Hole (1504); Material Integrity Problem (2978); Separation Problem (4043)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explanted devices involved in this event have not be returned for evaluation.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 3b endoleak was reported.A secondary procedure was completed.The physician elected to do an open repair and explant the previously implanted devices.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was unable to find substantial evidence to support the following reported event of a type 3b and 3a endoleak with sac growth and explant of the device due to the lack of available medical records for review.However clinical was able to find substantial evidence to support the following additional findings of an occlusion of the right external iliac artery where a stent graft extension was placed.Due to lack of available medical records for review, clinical was unable to identify the type of stent graft extension that was occluded.The type 3b endoleak was mostly likely device related due to the use of strata material.The cause of the type 3a endoleak and occlusion of the right external iliac artery is unknown due to the lack of available medical records for review.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8118166
Report Number2031527-2018-00909
Device Sequence Number16557429
Product Code MIH
UDI-Device Identifier00818009012623
UDI-Public(01)00818009012623(17)171110
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2017
Device Model NumberBA28-70/I20-30
Device Lot Number1287855-004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL:1280872-021; OVATION ILIAC LIMB, LOT # FS110916-03
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR